A metamathematical condition equivalent to the existence of a complete left invariant metric for a Polish group
Source: J. Symbolic Logic
Volume 71, Issue 4
Strengthening a theorem of Hjorth this paper gives a new
characterization of which Polish groups admit compatible complete left
invariant metrics. As a corollary it is proved that any Polish group
without a complete left invariant metric has a continuous action on a
Polish space whose associated orbit equivalence relation is not
Full-text: Access denied (no subscription
We're sorry, but we are unable to provide
you with the full text of this article because we are not able to identify
you as a subscriber.
If you have a personal subscription to
this journal, then please login. If you are already logged in, then you
may need to update your profile to register your subscription. Read more about accessing full-text
Links and Identifiers
Permanent link to this document: http://projecteuclid.org/euclid.jsl/1164060447
Digital Object Identifier: doi:10.2178/jsl/1164060447
Mathematical Reviews number (MathSciNet): MR2275851
Zentralblatt MATH identifier: 1105.03041
H. Becker and A. S. Kechris, The descriptive set theory of Polish group actions, London Mathematical Society Lecture Notes Series, Cambridge University Press, Cambridge, 1996.
R. Dougherty, S. Jackson, and A. S. Kechris, The structure of hyperfinite Borel equivalence relations, Transactions of the American Mathematical Society, vol. 341 (1994), pp. 193--225.
S. Gao, On automorphism groups of countable structures, Journal of Symbolic Logic, vol. 63 (1998), no. 3, pp. 891--896.
G. Hjorth, Orbit cardinals: On the effective cardinalities arising as quotient spaces of the form $X / G$ where $G$ acts on a Polish space X, Israel Journal of Mathematics, vol. 111 (1999), pp. 221--261.
G. Hjorth and A. S. Kechris, Recent developments in the theory of Borel reducibility, Fundamenta Mathematicae, vol. 170 (2001), pp. 21--52.
T. Jech, Set theory, 3rd millenium ed., Springer Monographs in Mathematics, Springer, 2002.
A. S. Kechris, Classical descriptive set theory, Graduate Texts in Mathematics, Springer, 1995.
Y. N. Moschovakis, Descriptive set theory, North-Holland Press, Amsterdam, 1980.
Mathematical Reviews (MathSciNet): MR561709